Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 350, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2005, 2:15 PM EDT for DeKalb County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 3, 2005, 2:46 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 031816
SVRFFC
GAC089-031845-
/O.NEW.KFFC.SV.W.0350.050703T1815Z-050703T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 245 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 1 MILE
WEST OF DRUID HILLS...AND WAS MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATUR...EAST ATLANTA...BELVEDERE PARK...PANTHERSVILLE AND
SCOTTSDALE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3387 8435 3371 8434 3367 8415 3387 8418
3391 8424
$$2 follow-up statements
000
WWUS52 KFFC 031833
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT SUN JUL 3 2005
GAC089-031845-
/O.CON.KFFC.SV.W.0350.000000T0000Z-050703T1845Z/
DEKALB-
233 PM EDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM EDT FOR
WESTERN DEKALB COUNTY...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PANTHERSVILLE...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSTON...TUCKER...STONE MOUNTAIN AND REDAN.
THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZED HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3387 8435 3371 8434 3367 8415 3387 8418
3391 8424
$$000
WWUS52 KFFC 031846
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT SUN JUL 3 2005
GAC089-031856-
/O.EXP.KFFC.SV.W.0350.000000T0000Z-050703T1845Z/
DEKALB-
246 PM EDT SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DEKALB COUNTY EXPIRED
AT 245 PM EDT...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3387 8435 3371 8434 3367 8415 3387 8418
3391 8424
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:30 AM EDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 5:30 AM EDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT SUN JUL 3 2005 .SHORT TERM... STATIONARY FRONT/SURFACE TROUGH WILL MEANDER ACROSS THE AREA TODAY GIVING HIGHER THAN NORMAL PRECIP CHANCES WITH PLENTY OF MOISTURE AND INSTABILITY. PRECIP POTENTIAL LOOKS TO BE AIDED BY A WEAK SHORT WAVE THAT WILL MOVE ACROSS THE AREA TODAY AND ANOTHER APPROACHING FROM THE W THAT GETS SHEARED AND WEAKENS. SURFACE BOUNDARY LOOKS TO HANG AROUND FOR MONDAY BUT WEAKENS. HIGH PRESSURE ALOFT BUILDS OVER FL AND S GA WHICH SHOULD LESSEN THE PRECIP POTENTIAL SOME. SURFACE TROUGH AGAIN DEVELOPS ACROSS CENTRAL GEORGIA ON TUESDAY AS ANOTHER WEAK COLD FRONT MOVES TO THE TN VALLEY LATE. MORE THAN NORMAL UNCERTAINTY EXISTS FOR TUESDAY AS A TROPICAL DISTURBANCE OF SOME KIND COULD MOVE OUT OF THE SOUTHERN GULF TO THE GULF COAST AND POSSIBLY GA. TEMPERATURES LOOK TO BE A LITTLE COOLER NEXT TWO DAYS DUE TO GREATER PRECIP POTENTIAL AND CLOUD COVER. .LONG TERM... MORE THAN NORMAL UNCERTAINTY WILL EXIST TO START WEDNESDAY DUE TO THE POSSIBILITY OF A TROPICAL SYSTEM MOVING ACROSS THE AREA EARLY WEDNESDAY. OTHERWISE HIGH PRESSURE WILL REMAIN OVER THE GULF...FL... AND THE WESTERN ATLANTIC...ALLOWING THE POSSIBILITY FOR WEAK SHORT WAVES TO MOVE ACROSS THE AREA. && .AVIATION...SHOWERS AND EVEN A THUNDERSTORM OR TWO HAVE CONTINUED OVERNIGHT. ALTHOUGH MODELS DO NOT SHOW US ANY MORE UNSTABLE THAN YESTERDAY...DUE TO ACTIVITY LASTING WELL INTO THE NIGHT LAST NIGHT...THINK STORMS WILL BEGIN EARLY...BY 18Z. COULD EVEN SEE A FEW MORNING SHOWERS. ALL THIS PROBABLY AIDED BY THE SURFACE TROUGH ACROSS NORTH GEORGIA AND WEAK SOUTHWEST FLOW ALOFT. THE SURFACE TROUGH WILL MAKE WIND DIRECTION DIFFICULT. MESONAM SHOWS TROUGH MOVING SOUTH OF ATL MAKING WINDS GO INTO THE EAST WHILE THE GFS KEEPS US IN WESTERLY WINDS. SOME LOW CLOUDS AROUND WITH FTY GOING BLO 1 THSD FT. HOWEVER THEY HAD A SHOWER NEARBY OVERNIGHT...BUT PDK IS AT BKN011. THINK IT WILL BE VERY PATCHY AND PROBABLY NOT LAST PAST 12Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 87 72 84 70 / 50 40 50 30 ATHENS 86 70 86 70 / 70 40 50 30 GAINESVILLE 84 70 83 69 / 70 40 50 30 ROME 91 70 90 70 / 50 40 50 30 COLUMBUS 90 74 90 74 / 50 40 40 40 MACON 91 73 91 73 / 70 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && BDL
Hazardous weather outlook, Jul 3, 5:58 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 AM EDT SUN JUL 3 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040958- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 558 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SYNOPSIS... A WEAK SURFACE TROUGH ACROSS EXTREME NORTH GEORGIA ALONG WITH A CONTINUATION OF MOIST UNSTABLE AIR WILL RESULT IN ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING...ALTHOUGH SOME LOCALIZED FLOODING IS ALSO POSSIBLE WITH THE HEAVY RAIN IN SOME THUNDERSTORMS. .DISCUSSION... A MOIST UNSTABLE AIRMASS REMAINS OVER THE FORECAST AREA WITH CAPES OF 1500 TO 2000 AND A LIFTED INDEX OF MINUS 4 TO MINUS 5 BY THIS AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ALMOST ANYTIME FROM THIS MORNING THROUGH LATE EVENING. HOWEVER THE GREATEST CONCENTRATION WILL BE BETWEEN 2 PM AND 7 PM. THE THUNDERSTORMS SHOULD DISSIPATE BY MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 3, 8:50 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 850 AM EDT SUN JUL 3 2005 GAZ039-031330- 850 AM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL AND VERY HEAVY RAINFALL IN WILKES COUNTY UNTIL 930 AM EDT... AT 848 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF FICKLIN...MOVING NORTH AT 20 MPH. THIS STORM WILL AFFECT WASHINGTON...AONIA... SANDTOWN AND METASVILLE. FREQUENT CLOUD-TO-GROUND LIGHTNING...PEA SIZED HAIL AND TORRENTIAL RAINFALL ARE POSSIBLE WITH THIS STORM. SOME STREET FLOODING IN WASHINGTON IS ALSO POSSIBLE. IF OUTDOORS... MOVE TO A PLACE OF SAFETY.
Special weather statement, Jul 3, 1:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 132 PM EDT SUN JUL 3 2005 GAZ032-033-031815- 132 PM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN COBB AND NORTHERN FULTON COUNTIES UNTIL 215 PM EDT... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MABLETON...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT SMYRNA...NORTH ATLANTA...BUCKHEAD AND SANDY SPRINGS. PERSONS OUTDOORS SHOULD MOVE TO A SAFE PLACE DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Jul 3, 1:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 132 PM EDT SUN JUL 3 2005 GAZ032-033-031815- 132 PM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...FREQUENT LIGHTNING AND 40 TO 50 MPH WINDS IN COBB AND NORTHERN FULTON COUNTIES UNTIL 215 PM EDT... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MABLETON...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT SMYRNA...NORTH ATLANTA...BUCKHEAD AND SANDY SPRINGS. PERSONS OUTDOORS SHOULD MOVE TO A SAFE PLACE DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 46 min |
| Jul 3, 4:49 PM EDT | Flash Flood Warning | FFC | Murray | 3 hr |
| Jul 3, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.